HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Addiction & Recovery (https://www.healthboards.com/boards/addiction-recovery/)
-   -   Please help---??? about panic attacks (https://www.healthboards.com/boards/addiction-recovery/181134-please-help-about-panic-attacks.html)

DJJester 06-09-2004 11:33 PM

Please help---??? about panic attacks
 
Hello,
I was wondering if someone could please help me out. I'm a 25 y/o male and have been opioid dependent for about 5 years now. I attended a 5 week inpatient treatment and was clean for over a year and then relapsed last Dec and have not stepped back on the road to recovery yet, though I know I should. However, I am slowly making my way toward the end of this misery. Just recently, I contacted a doctor in the local area who specializes in opiate dependency and he is going to help me out with weekly counseling and buprenorphine treatment which I have heard it extremely helpful. I also plan to attend NA meetings again. I really do want this, and as I'm sure you understand, I WANT MY LIFE BACK!!! The reason I am prefacing my questions is because I know this crap is horrible for me and I want to quit, so please, if you can give me some information without telling me how I'm making horrible mistakes and killing myself, I would really really be thankful. Right now I am prepaying fees to this doctor that I contacted ---I'm a college student and work full time and his fees are outragoeous, as insurance will not cover, but he is the only local doctor who specializes in addiction ---- and I am on his waiting list to start treatment. BUT, and this is a big BUT......right now I am still taking Oxycodone ( about 60-80mg/day ). I tried to go cold turkey about a month ago and couldn't handle it. Made it about 5 days. So, here is my question. Lately, I have been having panic attacks, or what I think are panic attacks......Extremely rapid heartbeat ( the first one I had was the worst and I've had 3 or 4 in the last week ), feeling like I'm going to die, dizzyness, inability to be still, fear gripping me like a glove, pain and tightness in my chest, etc etc. So, my first question is.......does anyone have experiences with panic attacks? Does it really feel like that or is something really wrong with my heart? I've had people tell that it is like that and everyone who has a panic attack feels like their dying and is scared to death, but I just want some more opinions. I honestly thought there was something wrong with my heart and that I was dying. These thoughts were made worse by the fact that I know that I am abusing a dangerous medication. I used to be a paramedic, so I know all about prescription meds, but I'm not familiar with anything about opioids doing anything but depressing the CNS and heart and repiratory rate. Next question is, has anyone had experiences with panic attacks that they may think or know was caused by opiate addiction? Does anyone have information about or has anyone experienced heart problems due to opiate addiction? Please help me out. I am going to try to get to the doctor's office this week and get an EKG run just to check things out, but I'm very scared of being the next young guy that you hear about on the news who had a heart attack at the young age of 25. I am sincerely gracious for anyone who can help me out with this. I'm very scared and that helps fuel my desire to quit even more........but as I said, quitting is going to take lots of money and I'm still on the waiting list. Thanks again for any information and support.

WH

Earache 06-11-2004 04:31 AM

Re: Please help---??? about panic attacks
 
I've had panic attacks for sometime now. It sounds like you are describing it pretty well. When I first got them I had alot of test to rule out anything else. I do think its a good idea to do that first. I thought at first it was a heart attack, turns out its panic attacks. I would think, you as a paramedic, would see alot of people with panic attacks? I've called you guys more than once, when I had severe panic attack. You asked about opiates and panic attacks. I can say for me, its a bad mix. I'm trying to get off of roxycodones now. It's causing alot of anxiety for me. I think I can say I know how you feel. If I take too much it cause a panic attack. When I try to stop all together, its even worse. I'm looking for some answers too. The panic attacks are one thing, addiction as I'm finding out is a whole differen't ball game. I'd like to hear about your treatment. I'd like to find to something to, but I dont even know where to start? If dose turn out as panic attacks, know that you are not alone. I came here for some answers too.

chefob1 06-11-2004 06:30 AM

Re: Please help---??? about panic attacks
 
get alot of litature and quit on your own for free....srround yourself with whatever support system yo can.....a/a or n/a...read...do things to occupy your time.....stay away from the narcotics....do outdoor things...take the steps to help with your w/d's...alot of this addiction thing is physcological besides physcical....be open/honest...do the 12 steps....chef

John 808 06-11-2004 08:36 AM

Re: Please help---??? about panic attacks
 
Hi,

I have panic attacks occasionally- sounds alot like what your describing. I feel as if I am going to have a heart attack and my insides just all tighten up and I feel like I just want to hit or kick a wall down. My emotions just fun crazy too I feel like Hyde turning into Jeckyl (or vice versa?)!

Let us know how your doctor's appt. goes!

Like Chef said, too, look it up on the web! I am sure "panic attacks" will provide you with tons of info!

Good luck,
michelle

Banker 06-11-2004 08:56 AM

Re: Please help---??? about panic attacks
 
Does this doc prescribe Suboxone or Bupenorphine? I mean, Bup is the main ingredient... but I was just wondering. Because a doc to prescribe Sub has to be lisenced. Anyway, yes... panick attacks, but you need to have heart tests, etc. to rule out a true heart problem. Do you have a primary doctor that you can tell all of this to?
I take Sub and it has helped me tremendously - have no desire for pain pills. However, if taken for longer than around 2 weeks - you will become dependent on it and will have to go through withdrawals... which I understand aren't as severe but last a LOT longer than hydro withdrawal. However, I know everyone is different as well.
Oh, and a reason not to use ---- my mother overdosed and killed herself on lortabs... accidentally. You just never know how many is going to be too many for your system to take. Also, the overdosing process happens over time and you don't even realize what's going on with your liver. It's BAD! I know you want to live - and I know you want to live clean! You can do whatever you want and whatever you put your mind to it. Meetings are an outstanding way to get support and help that you need. And they are FREE! I would try this before you went to get on Bup --- in addition, any doc can prescribe clonodine which you take for a week or two and it really helps w/withdrawals. It's non addicting... something for you to think about...???

Keep us posted!!


All times are GMT -7. The time now is 04:04 AM.